Skip to content
My WebMD Sign In, Sign Up
Burns when I urinate
avatar
An_250251 posted:
When I urinate, it stings. The stinging starts at the base of my penis and travels all the way to the end. It feels like sharp needles.

The first day of the stinging, I went to Urgent Care. They did a test for STDs, which is due back on Monday. The Dr. prescribed doxycycline, which I've been taking every day for the past 4 days.

I've have no change in symptoms, except that I notice a slight milky discharge in the mornings at the tip. I tried taking Azo, and also drinking unsweetened cranberry juice to dull the pain, but it has not worked. It's to the point where I'm avoiding liquids at all costs because it hurts so much.

Any advice?
Reply
 
avatar
counterso responded:
Do not withhold liquids for fear of pain. That will cause other serious problems from dehydration. You need to contact the doctor that prescribed the antibiotic because if it's not working yet (in 4 days), you need to let them know. Cranberry juice does absolutely nothing for a urinary tract infection once the infection has occurred. Stop drinking it. It is only a preventative measure prior to e.coli infections.

AZO Standard is a numbing product, and if that isn't helping, you really need to talk to your physician.
 
avatar
sfguy08 replied to counterso's response:
I started drinking water again to rehydrate. A new doctor took me off the doxycycline and prescribed pyridium. I've been taking it for a day now, and it still stings like mad at the end of my penis. I think I might have to see a urologist, I can't take this much longer.
 
avatar
counterso replied to sfguy08's response:
I hope you went to see the urologist. A numbing agent is not going to solve the problem.

Consider that if it is ONLY the tip of your penis, and no other reason has been found, that you might have a parasite from seafood.

If you have any update since last time, please post.


Spotlight: Member Stories

i am a 25 year old male and i have alot of medical problems.To start with i have rhumatoid arthritis, bulging discs and degenerative disc disease in m...More

Helpful Tips

What is this hard "vein" and swelling on my penis?
Veins in your penis will usually have a blue color, but sometimes you may have what looks like a "vein" appear that wasn't there before, ... More
Was this Helpful?
77 of 166 found this helpful

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.